Alert archive / Florida / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 29, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jul 2, 2015, 4:53 PM EDT for Collier County, Florida. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 2, 2015, 4:53 PM EDT (20:53 UTC)
- Expired
- Jul 2, 2015, 5:10 PM EDT
- In force
- 17 min
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
County Collier County, FL
The radar
The Miami radar (KAMX), 157 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 8.9 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3120 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 836 m above ground
- 0-6 km bulk shear
- 1 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
035
WUUS52 KMFL 022053
SVRMFL
FLC021-022130-
/O.NEW.KMFL.SV.W.0029.150702T2053Z-150702T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
453 PM EDT THU JUL 2 2015
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN COLLIER COUNTY IN SOUTHWESTERN FLORIDA...
* UNTIL 530 PM EDT
* AT 453 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR QUAIL CREEK
ESTATES...AND MOVING NORTHWEST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
GOLDEN GATE ESTATES...NAPLES PARK...VINEYARDS...NORTH NAPLES AND
QUAIL CREEK ESTATE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.
&&
LAT...LON 2633 8184 2633 8182 2632 8182 2632 8166
2639 8166 2630 8163 2622 8170 2627 8183
2629 8183 2629 8182 2630 8182 2630 8183
TIME...MOT...LOC 2053Z 137DEG 7KT 2631 8170
$$
GREGORIA1 follow-up statement
343
WWUS52 KMFL 022110
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
510 PM EDT THU JUL 2 2015
FLC021-022119-
/O.CAN.KMFL.SV.W.0029.000000T0000Z-150702T2130Z/
COLLIER FL-
510 PM EDT THU JUL 2 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN COLLIER COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS ARE
STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 2633 8184 2633 8182 2632 8182 2632 8166
2639 8166 2630 8163 2622 8170 2627 8183
2629 8183 2629 8182 2630 8182 2630 8183
TIME...MOT...LOC 2108Z 137DEG 7KT 2633 8172
$$
GREGORIAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 2, 3:41 PM EDT, 1 hour 12 minutes earlier.
Area forecast discussion, Jul 2, 3:41 PM EDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 341 PM EDT THU JUL 2 2015 .SHORT TERM... A DEEP LAYER RIDGE HAS REESTABLISHED ITSELF ACROSS CENTRAL FLORIDA THIS MORNING. THIS IS RESULTING IN WELL DEFINED EAST- SOUTHEAST STEERING FLOW ACROSS SOUTH FLORIDA WITH THE EAST COAST SEA BREEZE MOVING WELL INLAND EARLY THIS AFTERNOON. MOVEMENT OF STORM DEVELOPMENT WILL BE MORE TO THE NORTHWEST TODAY BUT THE HRRR SHOWS SOME WESTWARD MOVEMENT TOWARDS THE NAPLES AREA LATE THIS AFTERNOON AS THE WEST COAST SEA BREEZE RELAXES. THE SAHARAN AIR LAYER ALSO REMAINS ACROSS THE REGION AND THIS WAS REFLECTED ON THE 12Z MFL SOUNDING SHOWING VERY STEEP LOW LEVEL LAPSE RATES. HOWEVER, THE MID LEVEL LAPSE RATES HAVE WEAKENED SOMEWHAT AS 500MB TEMPERATURE WARMED SLIGHTLY SO DEVELOPMENT HAS BEEN SLUGGISH THIS AFTERNOON. BUT COULD STILL GET SOME STRONG TO ISOLATED SEVERE WIND GUSTS AND HAIL UP TO THE SIZE OF QUARTERS IN THE STRONGER STORMS WHICH WOULD TEND TO FAVOR THE AREAS SOUTH AND WEST OF THE LAKE. FRIDAY AND SATURDAY COULD BE A LITTLE MORE ACTIVE AGAIN ACROSS THE INTERIOR AS BOTH THE GFS AND ECMWF ARE SHOWING A WEAK 700MB TROUGH OVER THE EASTERN GULF OF MEXICO ALONG WITH A MOISTURE SURGE INCREASING THE PWAT IN THE RANGE OF 1.7-1.9". A GENERAL SOUTHEAST STEERING FLOW CONTINUES HOWEVER WITH THE SURFACE AND MID LEVEL RIDGE AXIS CONTINUING ACROSS CENTRAL FLORIDA. SO AGAIN FOR FRIDAY AND THE FOURTH OF JULY, THE AREA OF SHOWERS AND STORMS WOULD BE OVER THE EAST COAST LATE NIGHT/EARLY MORNING THEN SHIFTING TO THE INTERIOR DURING THE AFTERNOON AND EARLY EVENING. .LONG TERM... FOR THE EXTENDED PERIOD, A TYPICAL JULY PATTERN WILL PERSIST WITH DEEP EAST TO SOUTHEAST FLOW AS THE RIDGE AXIS REMAINS ACROSS CENTRAL FLORIDA. FORECAST SOUNDINGS ARE SHOWING PWAT FOR LATE THIS HOLIDAY WEEKEND INTO NEXT WEEK IN THE RANGE OF 1.5-1.7" WHICH IS SLIGHTLY UNDER AVERAGE SO THE EAST COAST WILL REMAIN MOSTLY DRY WITH NEAR CLIMO COVERAGE FOR THE INTERIOR AREAS. THE NAVAL RESEARCH LAB MODEL IS SHOWING ANOTHER THICK SAL TO AFFECT SOUTH FLORIDA BY THE MIDDLE OF NEXT WEEK AND THIS COULD LIMIT THUNDERSTORM COVERAGE AT THAT TIME BUT ALSO AID IN STRONGER DEVELOPMENT. && .MARINE... EAST TO SOUTHEAST WIND GENERALLY 10 KNOTS OR LESS THROUGH THE WEEKEND AND NEXT WEEK WITH SEAS LESS THAN 4 FEET BOTH OVER THE GULF AND ATLANTIC WATERS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 77 90 79 91 / 10 20 20 50 FORT LAUDERDALE 80 90 79 89 / 10 20 30 40 MIAMI 79 91 78 90 / 10 20 30 40 NAPLES 75 93 76 92 / 40 40 30 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && SHORT TERM...30/KOB LONG TERM....30/KOB AVIATION.....84/AK
Hazardous weather outlook, Jul 2, 1:48 PM EDT, 3 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 148 PM EDT THU JUL 2 2015 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 030600- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 148 PM EDT THU JUL 2 2015 ...SCATTERED TO NUMEROUS STORMS INTERIOR AND GULF COAST... ...A FEW STORMS COULD BECOME STRONG TO SEVERE... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS: SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO THIS EVENING OVER THE INTERIOR AND WEST COAST METRO AREAS. THE MAIN RISK IS LIGHTNING STRIKES, GUSTY WINDS, HEAVY RAINFALL, AND HAIL. WIND: THE STRONGEST STORMS ARE CAPABLE OF PRODUCING WIND GUSTS UP TO 60 MPH ESPECIALLY OVER THE INTERIOR AND GULF COAST AREAS. FLOODING: THUNDERSTORMS CAN LEAD TO LOCALLY HEAVY RAIN, WITH WATER PROBLEMS IN URBAN AND POOR DRAINAGE AREAS ACROSS THE GULF COAST AND NORTHWEST INTERIOR. RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS ALONG THE EAST COAST BEACHES OF SOUTH FLORIDA TODAY. HAIL: IN GENERAL, SMALL TO MODERATE SIZED HAIL IS POSSIBLE TODAY MAINLY FOR THE INTERIOR AND GULF COAST. SOME OF THE STRONGER STORMS MAY BE ABLE TO PRODUCE LARGE HAIL IN LOCALIZED AREAS, MAINLY IN THE WESTERN INTERIOR. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST THIS FOURTH OF JULY WEEKEND INTO EARLY NEXT WEEK, ESPECIALLY OVER INTERIOR AND WEST COAST METRO AREAS. THE RISK OF RIP CURRENTS SHOULD CONTINUE ALONG THE ATLANTIC BEACHES THIS FOURTH OF JULY WEEKEND DUE TO THE EASTERLY WIND FLOW. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI ESPECIALLY OVER THE INTERIOR AND WEST COAST AREAS. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Special weather statement, Jul 2, 4:20 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
420 PM EDT THU JUL 2 2015
FLZ069-070-022045-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
420 PM EDT THU JUL 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR WEST CENTRAL
COLLIER COUNTY UNTIL 445 PM EDT...
* AT 420 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
VINEYARDS TO NEAR NAPLES MANOR...AND MOVING NORTHWEST AT 15 MPH.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
* LOCATIONS IMPACTED INCLUDE...
NAPLES...GOLDEN GATE ESTATES...VINEYARDS...NAPLES MANOR...EAST
NAPLES...BELLE MEADE...NORTH NAPLES...GOLDEN GATE...LELY RESORT...
NAPLES PARK...FIDDLERS CREEK...LELY...QUAIL CREEK ESTATE...PELICAN
BAY AND ROOKERY BAY AQUATIC PRESERVE.
LAT...LON 2633 8182 2632 8182 2632 8171 2622 8164
2599 8170 2602 8174 2603 8174 2604 8176
2604 8177 2603 8175 2604 8178 2609 8180
2629 8183 2629 8182 2630 8183 2633 8184
TIME...MOT...LOC 2020Z 153DEG 13KT 2623 8168 2607 8176
GREGORIASpecial weather statement, Jul 2, 4:41 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 441 PM EDT THU JUL 2 2015 FLZ067-022115- INLAND PALM BEACH COUNTY FL- 441 PM EDT THU JUL 2 2015 ...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR CENTRAL PALM BEACH COUNTY UNTIL 515 PM EDT... * AT 441 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTHWEST OF LION COUNTRY SAFARI PARK...OR 12 MILES WEST OF WELLINGTON...MOVING NORTH AT 5 MPH. * FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH... SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES. * LOCATIONS IMPACTED INCLUDE... LION COUNTRY SAFARI PARK AND LOXAHATCHEE NWR. LAT...LON 2658 8034 2656 8055 2678 8062 2680 8032 TIME...MOT...LOC 2041Z 174DEG 6KT 2665 8046 GREGORIA
Special weather statement, Jul 2, 4:47 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
447 PM EDT THU JUL 2 2015
FLZ069-070-022130-
COASTAL COLLIER COUNTY FL-INLAND COLLIER COUNTY FL-
447 PM EDT THU JUL 2 2015
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT TO EXCESSIVE
LIGHTNING...SMALL HAIL AND 45 TO 55 MPH WINDS FOR NORTHWESTERN
COLLIER COUNTY UNTIL 530 PM EDT...
* AT 447 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM NEAR VINEYARDS...OR NEAR BONITA SPRINGS...
MOVING NORTHWEST AT 10 MPH.
* FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...
SMALL HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE
POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN
FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE WINDS
CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED
SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.
* LOCATIONS IMPACTED INCLUDE...
NAPLES...GOLDEN GATE ESTATES...VINEYARDS...NAPLES PARK...
ORANGETREE...NORTH NAPLES...GOLDEN GATE...EAST NAPLES...QUAIL CREEK
ESTATE AND PELICAN BAY.
LAT...LON 2633 8182 2632 8182 2632 8166 2641 8166
2628 8156 2614 8176 2619 8182 2629 8183
2629 8182 2630 8182 2630 8183 2633 8185
TIME...MOT...LOC 2047Z 139DEG 10KT 2628 8171
GREGORIAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 2, 4:20 PM EDT | Special Weather Statement | MFL | Collier | 25 min |
| Jul 2, 4:41 PM EDT | Special Weather Statement | MFL | Palm Beach | 34 min |
| Jul 2, 4:47 PM EDT | Special Weather Statement | MFL | Collier | 43 min |
| Jul 2, 5:05 PM EDT | Special Weather Statement | MFL | Palm Beach | 40 min |
| Jul 2, 5:44 PM EDT | Special Weather Statement | MFL | Glades | 46 min |
| Jul 2, 5:46 PM EDT | Special Weather Statement | MFL | Martin | 29 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.